hubby and i was on methadone 4 yrs... the last few months we been shooting fent and taking m done sometimes... anyways we get on subs... the doc wants to give me 8mg then 8mg i argue so i get 2 and 2 nd hubby gets 8 and 8... the first 8 hubby goes into sever pcip wd.. so they make him take another 8mg... i take my 4mg and we r told go home come back tomorro... we go back the next day the doc says u (me) take 8mg a day and gives my husband 20mg we get to the pharmacy where i say there is no way in heck he is taking that so we settle with 12mg... we both still feel sick tho i dont get it... my back hurts so badly and i was nautious most of the day.. thats gone now but my back hurts so bad... will i ever feel normal?? will we ever feel normal?
17 Aug 2011
you will have a longer adjustment period switching from fentanyl/methadone because they are both long acting opiates. With short actiong opiates, they not only leave the brain receptor sites faster but they are smaller so to speak and don't cover the whole receptor site like long acting opiates. First of all, you should have both been started on subutex, as it does Not Have the naloxone that suboxone does. Please hang in there, I know you have been waiting a long time to get on suboxone, keep hydrated and start with as small a dose as you can, you had the right idea to take less. That methadone takes a while to vacate those sites, the suboxone has to have enough room to "sit down" and there is likely still methadone on your sites, the in fighting between the 2 or 3 long acting meds cause None of them to be able to sit down and calm all wd. Please try 2 mgs 3 times a day instead of 12 mgs, once that mdone is gone completely you will start feeling better.
Keep hydrated and hang in there. Keep us updated. Ask for some clonidine and methacarbomal from your (misinformed) suboxone dr, will help with anxiety, muscle cramps, spasms, tummy issues and insomnia. The correct way to switch from methadone to SUBUTEX, is to taper down to 30 mgs or less and wait 3 full days (72 hours) before starting on SUBUTEX. hope you feel better soon patti
19 Aug 2011
Gosh, i hope you see this and you and hubby feel much better today. I am telling you Girl, the walking works if you can do it, I know you may not want to, but if you can do a gentle walk 10 to 15 minutes twice a day, and increase it just a bit every few days, it will help tremendously. Oddly, the person who gave me this tip is not Robert, but a guy from Toronto who used to answer here all the time, and he was a methadone patient, called mpvt. He was right as rain and I have tried to pq him several times to thank him, he never responded. He may be on the forum/discussion boards, so, if you can do the forum ( i am assuming you did to talk to Robert) try and look him up. Helpful smart nice guy and he is Canadian and in the GTA. Anyway, I did want to check on you, and hope you are feeling much better. When you get to 20 minutes total walking, you can just drop it to once a day. I swear it works to stabilize opiate withdrawal and the switch to the replacement.
I am not an athlete, I am a 50 year old woman who HATES physical exercise and hates being outside in the hot sun here and all the humidity. It runs in the upper 90's here for at least 5 months per year and we are in the time most likely for a hurricane to hit us right now, the last 2 weeks of Aug and the first 2 weeks of September is statistically the most hot, humid and hurricane/tropical storm prone time, and I got out there last year when tapering off subs, and I was surpised at how much better I did in my taper and stabilizing than at least 3 other people on here who were at the same taper point and we were all trying to get subfree. Now onto the next subject, sadly, I know exactly what you are talking about when some members of support groups like AA and NA snot up at methadone and suboxone patients and sneer and under their breath ( or maybe not so much) say, that person is not really sober. Bull-SHIRT!!! You really are sober, they are full of it. You are on a medication that keeps you from getting sick, so you can recover, it is maintenance therapy and recovery therapy and you are indeed sober. My counselors, who both hold high degrees in addiction said subs patients are sober unless of course they are drinking heavily. Dr. Jeff Junig, SuboxDoc, has a video on this on Youtube, I can't remember the exact title but he deals with it, and he is a Md and a PhD specializing in addiction. It is named something like what to tell people who say I am not sober, he has another one dealing with how you tell people you are on suboxone and what to say when they say, well, hey you just switched one addiction for another. Even if a person needs to remain on suboxone for life, they really are sober as it does NOT get you high, it is simply sitting on a receptor site keeping you from withdrawal and pain. I may catch some flack for my agreeing with Dr. Jeff and both my counselors, but they hold degrees and it is their job to judge when someone is dependent on opiates, addicted to opiates, sober and in recovery, they actually would be the authorities to ask, they say yes, I agree. Hang in there Cannucks, and seek out mpvt and please tell him I said thank you for his help when I needed it. Please also work on forgiving yourselves, it is important and will help your recovery. Please stay here for support, good to see you back. Patti
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Ok to sum things up shortly. Went from pills to H to methadone to suboxone. And now I am tryin to get off everything. I was on the methadone for ...
3 answers • 22 Aug 2009
how long do you have to wait to switch from the subutex to the suboxone?? I just don't want to feel like sh*t coming off of the methadone after ...
6 answers • 25 Jan 2010
I took suboxone for a year and tapered off to 2mg about two weeks ago than quit. Wd's set in a couple days later and I wanted to feel good so I ...
3 answers • 25 Nov 2011
I have insurance and can see a dr. but am on a lot of methadone. What is the best way to taper down without WD that I can handle but do in a speedy ...
4 answers • 29 Nov 2011
Opiate Dependence - I have been using heroin for about a year, prior to that I was using roxies and?
... oxy. My heroin habit has gotten out of control, almost 3 bundles a day. I am desperate to get off it. Usually I can get methadone and I get off ...
9 answers • 23 Feb 2012